Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Pregnant, advised increase in dosage. When should I take test for TSH during the term?

Hi, I was on thyronorm 100mcg daily before conception and my tsh values were 1.24 units. My gynaecologist asked me to make it 125 mcg daily when I became pregnant ( pregnancy test positive ie, four weeks pregnant).Kindly advise as to when all I should be testing my tsh during the entire course of 9 months and will my dose be changed to a higher dose again? With thanks..
Asked On : Fri, 27 Jul 2012
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Endocrinologist 's  Response
A 20-30% increase in thyroxine dose is needed in pregnancy. That is why your thyroxine dose were increased.
The recommendation is to test the thyroid function tests every month (TSH and total T4) in pregnancy. If your TSH goes above 2.5 miu/l you may need to increase the dose after consulting a doctor.

Hope I have answered your querry

Dr Ajish TP
Consultant Endocrinologist
Answered: Wed, 8 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor